MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23162
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = k122796.Device evaluated by mfg: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure, the tip of a cxi support catheter bent and nearly separated upon removal from the packaging.The initial reporter stated the device was stuck inside the plastic tubing of the packaging material, requiring additional force to remove it.On return inspection of the device 06mar2020, the catheter tip was kinked with partial separation of 3mm in length.The device did not make patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, prior to an unknown procedure, the tip of a cxi support catheter bent and nearly separated upon removal from the packaging.The initial reporter stated the device was stuck inside the plastic tubing of the packaging material, requiring additional force to remove it.The device did not make patient contact.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One cxi-2.3-14-135-ang was returned prior to use.A kink, measured from bottom of the strain relief, was observed at 18cm.The catheter tip was kinked with partial separation.The partially separated section was 3mm in length.A document-based investigation evaluation was also performed.Two potentially failure-related non-conformances was recorded.All affected devices were identified and scrapped.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product is packaged with instructions for use, which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information available, investigation has concluded that a cause for this event can be traced to a component failure without a manufacturing or design deficiency.It is possible that the additional force used to remove the device from the plastic tubing could have caused the device kink/partial separation.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 02jun2020.The device was stored inside a cabinet at the user facility.The device packaging was not observed to be damaged.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9810734
Report Number1820334-2020-00580
Device Sequence Number642997
Product Code KRA
UDI-Device Identifier00827002231627
UDI-Public(01)00827002231627(17)230114(10)10264232
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2023
Device Model NumberG23162
Device Catalogue NumberCXI-2.3-14-135-ANG
Device Lot Number10264232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1